HORNER'S SYNDROME AND GCA

A few days ago, I questioned new symptoms or perhaps side effects. Most evenings I am having flushing on the right side of face and neck. At the time, I thought it might be caused by alcohol (rum) . We do like our Happy Hour. Now, I have more questions. The flushing is always in the evening so the intake of alcohol or spicy foods sounded like a possibility. I had been trying to ignore my right eye. It has been drooping and the upper lid swollen. There is also swelling to the outside of my eye and beneath it....in front of my ear. The flushing is bright red and hot. After doing some reading...Horner's Syndrome began to show up more and more . I'm wondering if anyone else knows of this syndrome or has been affected. Would appreciate any input or thoughts on the subject. Thanks, CJ

After 20 months of Pred. I had recently been put back up to 60 mg. Dropped to 55 mg four days ago....am doing better at 55 than I was at 60.

5 Replies

oldestnewest
  • You have been to the doctor about it haven't you? Because drooping eyelids should never be ignored.

    It certainly sounds a possibility - and it is theoretically possible that GCA could have caused vascular damage that has interrupted blood flow to the nerves involved. It doesn't have to be just the optic nerve.

  • Actually, in the last two weeks, have seen Rheumy twice, ophthalmologist and neurology ophthalmologist. None of the appointments were set up for this exact problem....was having other things to deal with. However, each time Hubby mentioned my small pupil. A flashlight was waved in front of my eyes and nothing was said. I am supposed to go for a scan of the carotid artery....a test Hubby asked to have done. Waiting for that to be set up. During this time, I've, also, had a problem with balance, comprehension, and been a little slower with speech. Thought that might have been a reaction to the Boost of Dexa???. ( I'm sure you'll knw the name ) Those issues seem to have diminished a tad within the last two days. Thanks PMRpro for your help. The Docs seem to be missing way too much of the equation.

  • I'm speechless!!!!!!

    Think I might try the ED???? Because all of those could be due to a TIA - never mind Horner's syndrome. Dexamethasone?

  • Thanks PMRpro. ED is ???? Emergency Room ???? Had already forgotten that part of my very busy weeks. Was there in the middle of the night with high blood pressure, dizziness and nausea. BP was 204/100. That was four days ago. I DON'T have high BP. Blood work was done, meds for dizziness and nausea, watched for a couple of hours as BP went down to 150/ 90 (?). This was all just hours after a 'red face on one side" issue. Are you really speechless ;-)

  • Suppose I shouldn't answer that should I? For goodness sake...

    I think it is VERY unlikely you'd get to go home from our emergency department down the road with stuff like that going on!

You may also like...